NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 10, 6:56 AM MST, 2 hours 49 minutes earlier. Its key messages:
Area forecast discussion, Jul 10, 6:56 AM MST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
756 AM MDT Thu Jul 10 2025
.KEY MESSAGES...
- Showers and thunderstorms will develop over the Mountains and
spread east into the I-25 corridor and into the Plains by
this evening.
- Critical fire weather conditions this afternoon and evening
across the Continental Divide and San Luis Valley due to gusty
winds and low humidity.
- Daily afternoon and evening showers and thunderstorms are
expected for the long term period.
&&
.UPDATE...
Issued at 754 AM MDT Thu Jul 10 2025
With SPC adding the eastern plains in a hatched area for
damaging winds, have updated NDFD to include severe wording with
damaging winds possible to the public products. \/Hodanish
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 326 AM MDT Thu Jul 10 2025
Currently...satellite imagery early this morning shows an upper
shortwave over northern Utah, with mid and high level clouds
spreading across western Colorado. Temperatures are quite mild
across the Plains, with most areas in the mid 70s, and even the San
Luis Valley is in the mid 60s. A few more degrees of cooling are
expected through sunrise.
Today...the upper shortwave over Utah is forecast to track east into
southern Wyoming through this afternoon. Upper energy is forecast
to push across southern Colorado, sparking showers and thunderstorms
by late morning across the Central Mountains. This activity will
quickly spread eastward into the Palmer Divide, and south along the
I-25 corridor by early afternoon. Moisture will by somewhat
limited across the I-25 corridor, with dewpoints only in the upper
40s to near 50 degrees. This will also limit instability, with
SBCAPE values near 600-800 j/kg. Shear will be decent, with 0-6 km
shear around 30 to 35 kts by afternoon as the shortwave moves into
southern Wyoming. Overall, the main threats from thunderstorms will
be lightning and gusty outflow winds to near 55 mph over the Palmer
Divide and I-25 corridor. As storms track eastward this afternoon,
they will encounter slightly better instability, and stronger cells
could reach severe limits, with hail near 1 inch in diameter and 60
mph winds.
The other main concern for today will be critical fire weather
conditions along the Continental Divide and San Luis Valley. Drier
air will push eastward by this afternoon on the back side of the
upper shortwave. This will bring gusty northwest winds, and
relative humidity values in the lower teens. This will lead to
critical fire weather conditions this afternoon. This with outdoor
burning activity planned should postpone them until another day.
Max temperatures today will depend on how quickly convection
develops. Temperatures should quickly warm this morning on the
Plains, with highs topping out in the mid to upper 90s.
Thunderstorm development will likely help keep temperatures along
the I-25 corridor from reaching their full potential, with the
warmest conditions near the Kansas border. Temperatures across the
San Luis Valley will reach into the upper 80s.
Tonight...the upper shortwave will continue to push east into
central Nebraska overnight. As it does so, a cold front will push
south across the Plains by Friday morning. This will help
temperatures cool off into the upper 50s to mid 60s across the
Plains, with 40s across the San Luis Valley. Moisture will also
increase behind the front, with dewpoints returning into the mid 50s
across the Plains. Expect shower and thunderstorm activity to move
east into Kansas during the evening hours, with dry conditions
overnight into Friday morning.
Friday...active weather looks to continue on Friday, with another
weak disturbance in northwest flow moving across Colorado late in
the day. Expect another round of showers and thunderstorms to
develop by the afternoon hours, initially over the Central
Mountains, then spreading southeast across the Palmer Divide and
into the Plains. Temperatures look to be cooler on Friday, with
highs in the upper 80s to lower 90s on the Plains. As for
thunderstorms, better moisture will lead to better instability, with
CAPE values approaching 1000 j/kg. Shear looks a bit weaker though,
at around 25 to 30 kts. The main thunderstorm risks will be
lightning, wind gusts near 50 mph and nickel size hail, however, a
couple of storms could become severe across the Plains. Mozley
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 326 AM MDT Thu Jul 10 2025
Friday Night - Wednesday: For the long term period, active is still
expected each day, with afternoon and evening showers and
thunderstorms for portions of south central and southeastern
Colorado. Messy westerly to northerly flow will be in place over the
region as a ridge of high pressure sits across the southwest US.
While no major forcing is expected, orographic forcing will be in
place each day, along with a brief period of heightened forcing from
a frontal passage late Friday. These forcing mechanisms, along with
moisture in place each day, will allow for scattered showers and
thunderstorms to blossom each afternoon and persist into the evening
hours. The greatest coverage of showers and storms is expected to
remain along the mountains, where forcing will greatest. Like most
summer days, a strong thunderstorms or two can't be ruled out, with
frequent lightning, gusty outflow winds, small hail, and brief
periods of heavy rain the most likely hazards from any stronger
storms. Beyond all of that, breezy winds and increased afternoon and
evening cloud cover are anticipated through this timeframe. As for
temperatures, Saturday is expected to be the coolest day, with below
seasonal temperatures anticipated thanks to the aforementioned cold
frontal passage late Friday. Then for the rest of the period,
near seasonal temperatures return for south central and
southeastern Colorado, though there are hints at another
possible cold front passage during the end of this period.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 326 AM MDT Thu Jul 10 2025
VFR conditions overnight at all three terminals (KALS, KCOS,
KPUB). A few showers and thunderstorms will be possible at KALS
today with outflow winds being the main concern. Better chances
of thunderstorms at KCOS and KPUB this afternoon and evening.
Gusty outflow winds along with reduced VIS and CIGS will be
possible as storms pass near the terminal. Thunderstorm activity
looks to clear the KCOS and KPUB areas by early evening. Mozley
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 9 PM MDT this evening for
COZ220-223-224.
&&
UPDATE...HODANISH
SHORT TERM...MOZLEY
LONG TERM...SIMCOE
AVIATION...MOZLEY
Hazardous weather outlook, Jul 10, 3:02 AM MST, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
402 AM MDT Thu Jul 10 2025
COZ058>089-093>099-111015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
402 AM MDT Thu Jul 10 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...Today and Tonight
Showers and thunderstorms are forecast to develop by mid morning over
the mountains and spread east into the I-25 corridor by early
afternoon. The main thunderstorm risks along the I-25 corridor will
be wind gusts near 55 mph along with small hail and lightning. As
storms progress eastward this afternoon and evening, the environment
will become more favorable for stronger storms. A couple could
produce wind gusts near 60 mph and hail near 1 inch in diameter.
Thunderstorms look to dissipate this evening as they approach the
Kansas border.
Dangerous fire weather conditions will exist today along the
Continental Divide and San Luis Valley, with gusty northwest winds
and low humidity values. Avoid activities that could spark a fire.
Friday...showers and thunderstorms are forecast to develop over the
Central Mountains, and spread southeast into the Palmer Divide and
into the Eastern Plains. Lightning, wind gusts near 50 mph and
nickel sized hail may be possible with stronger storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Daily afternoon and evening showers and thunderstorms are expected
Friday through Wednesday. Friday has the highest chances of stronger
storms, particularly across the eastern plains, with strong outflow
winds around 60 mph the primary hazard. Otherwise, the most likely
hazards with any more organized storms will be gusty outflow winds,
small hail, frequent lightning, and brief periods of heavy rain.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
88/SIMCOE